Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Child having leg pain, fever, ear infection. Took amoxicillin. Leg pain persists. Suggestions?

My three year old daughter is complaining of leg pain. She will only walk on her toes and cries. She has had a fever for the past 3 days and was diagnosed with an ear infection yesterday. She took 2 doses of amoxicillin yesterday. She doesn t have a fever today, just the leg pain. I have not given her the antibiotic today. Could this be a side effect of the amoxicillin?
Asked On : Thu, 31 Jan 2013
Answers:  3 Views:  666
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

Firstly, please do not discontinue the antibiotics, as this is the only reason why your daughter's ear infection is under control, and will hopefully be completely cured soon.

Not all symptoms need to belong to the same condition. There could be another underlying problem.

Also, from your write up, I am not sure whether the leg pain was present even before she started on the antibiotics, if so, it is a clear indication that the leg pain has another cause, and is not a side-effect of the antibiotics.

If she is walking on her toes, and this does not trouble her, then there could be a possibility of some injury to the heel of her feet.

Where exactly does her pain exist?

You could get this checked with the help of an x-ray of her foot.

I hope I have succeeded in answering your questions, you could write back to me anytime for further clarifications.

Best wishes.
Answered: Fri, 1 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Thank you for your query,
Some times infections and viral infections are associated with leg pains due to myalgias or muscle inflammation.
The leg pain is not a side effect of amoxicillin.
Continue the medication as prescribed by your doctor and don't stop the antibiotic in the middle of its course without the doctor advise.
Give her proper rest, plenty of oral fluids to maintain hydration and consult again your Doctor if the leg pain persist.
Hope i have answered your query.
Answered: Fri, 1 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Sudha Shree Venkataraman's  Response

Many viral illnesses present with temporary aches in muscles and joints- due to which child will be unable to walk properly.
This is temporary. You may give her pain killers like Ibuprofen in dosage appropriate for her weight.
Also give her plenty of fluids and rest.

Amoxycillin usually does not cause such issues.

I would suggest that you see your Pediatrician, get her legs and joints examined and get reassured.

Hope my answer helps you.
Wish your kid a speedy recovery.
Answered: Fri, 1 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor